Cymbalta and high blood pressure?

Discussion in 'Fibromyalgia Main Forum' started by sweetbeatlvr, Oct 27, 2009.

  1. sweetbeatlvr

    sweetbeatlvr New Member

    i have been on Cymbalta for about 3 months now. it has been helping alot with my pain.

    recently (within the last month or so), my blood pressure has been extremely high. it was 160/102 a couple days ago at the doctor, and has been around the same all the other times i've been to him.

    i've never had high blood pressure like this before.

    it concerned my doctor enough that i am now on a med for high blood pressure.

    i was thinking it may be from the Cymbalta, so i looked up info on it, and sure enough, high blood pressure is a side effect.

    my most recent labs had some other high results too 9that i've never had before): high cholesterol, high glucose, and high liver numbers too. (i have to have an ultrasound on my stomach for that one on Thursday).

    just curious if any others have had high blood pressure from Cymbalta? and what did you do?

    i love the pain relief i get from Cymbalta, but am wondering if that's what's causing the high blood pressure, if it's worth having such a high BP from a med (or safe)?

    i'm wondering if it's a good idea to keep adding meds from a side effect from a med?

    any input from anyone would be greatly appreciated.
  2. KerryK

    KerryK Member

    I too developed high blood pressure from Cymbalta, and very high resting heart rate. Untimately, I had to give up Cymbalta. It was helping the pain and sleep issues nicely.
  3. nah.stacey

    nah.stacey Member

    I have never made the connection (and obviously my Dr. didn't either till now) of Effexor and high BP and high cholesteral.

    I wish Dr's would explain their reasoning more. My new pain Dr. wants me weaned off of Effexor, tramadol, my BP medicine and my High Cholst. medicine.

    When my numbers were discovered to be high and alarming 185/120 I thought I was dying by the way, I had just lost 40 lbs. and was eating the best diet of my life. And yes I was on Effexor, and no one ever made the connection.

    They say that you can get High BP and cholest. if you combine medicines such as Effexor/tramadol. It's on my warning sheet everytime.

    We need to post these types of things more often. It helps alert us to things we may not have thought about.

    Thanks so much,